Jump to content

Verity3: Hi :)


Verity3

Recommended Posts

Hi, I'm at the end of my first week with no sertraline, and my withdrawal symptoms are just starting to be bothersome. So NOW I discover that, far from being able to expect to completely go off the medicine over my summer break, withdrawal symptoms can last weeks, months, or years! This is not going to work -- I'm a school bus driver, and need to be in top shape when September rolls around. I'm so grateful to have come across this site relatively early in the process. Hoping to undo/prevent some of the damage.

 

My biggest symptoms right now are dizziness and irritability, which worsen at night. The dizziness comes in split-second "zaps," so I tend to refer to it as my "brain zaps," but it doesn't feel like an electrical current as some people describe. Am I confusing the term?

 

I want to go back to my last dose when I was feeling good (half the maintenance dose... basically, the first week of my taper which was a 50% drop), and do a SLOOOOOWWW taper from there. Waiting to hear back from my PCP's office whether they approve this plan and can prescribe a liquid form.

Ten years on Sertraline

Most recent maintenance dose: 50 mg

July 17: 25 mg daily

July 24: 25 mg, every other day

July 31: tried to stop

Aug. 1: took 25 mg

Aug 2: put away the bottle

Aug 9: back to 40 mg/daily

Link to post

Well, the good news is my PCP is agreeable, and is prescribing the liquid Zoloft. But he recommends 40 mg "to get it back in my system," while I wanted to try staying with 25 mg a day because I felt comfortable with it. Though from reading this site so far, it sounds like even 50 --> 40 mg is a jump.  :/  On the OTHER hand, most of what I'm reading about the 10% method seems to assume you're starting from your regular maintenance dose and choosing to go down 10% from there to begin with. That's not my situation -- it's over three weeks since my last maintenance dose and a week since my last half-pill.

 

They're writing the script for "20 to 40 mg as directed" and pretty much letting me decide. I have my yearly appointment with him next week anyway, so I guess I'll get a better chance to speak with him directly about the details I'm learning from SA. But I need to decide how much to take tonight, and over the next week. I think I want to go along with my doctor's 40 mg recommendation. What do the mods here think?

Ten years on Sertraline

Most recent maintenance dose: 50 mg

July 17: 25 mg daily

July 24: 25 mg, every other day

July 31: tried to stop

Aug. 1: took 25 mg

Aug 2: put away the bottle

Aug 9: back to 40 mg/daily

Link to post
  • ChessieCat changed the title to Verity3: Hi :)
  • Moderator Emeritus

Hi Verity, welcome to SA. I never thought I would say this but as it is only 3 weeks since you went to 25 I agree with your doctor.  50% is a big drop and would have caught up with you eventually. I am so glad that he gave you the liquid but would recommend taking part tablet and part liquid, maybe 25 tablet and 15 liquid. This will give your body chance to get used to the liquid which will be slightly different . 

 

I would wait  at least 3 months at 40 to stabilise before restarting the taper. This will minimise the risk of withdrawal on an already unstable nervous system. This is just a set back, you will get back on track. Most of us found this site after tapering too fast, you are not alone! 

 

Here is our topic for tapering sertraline

 

http://survivingantidepressants.org/index.php?/topic/1441-tips-for-tapering-off-zoloft-sertraline/

 

Why taper 10% 

http://survivingantidepressants.org/index.php?/topic/1024-why-taper-by-10-of-my-dosage/

 

Preparing to taper

http://survivingantidepressants.org/index.php?/topic/1789-preparing-to-taper/

 

Log symptoms so you can notice any withdrawal and adjust doses/time between drops

http://survivingantidepressants.org/index.php?/topic/1779-rate-symptoms-daily-to-catch-withdrawal-early/

 

Keep us posted!

 

Edited by mammaP

**I am not a medical professional, if in doubt please consult a doctor with withdrawal knowledge.

 

 

Different drugs occasionally (mostly benzos) 1976 - 1981 (no problem)

1993 - 2002 in and out of hospital. every type of drug + ECT. Staring with seroxat

2002  effexor. 

Tapered  March 2012 to March 2013, ending with 5 beads.

Withdrawal April 2013 . Reinstated 5 beads reduced to 4 beads May 2013

Restarted taper  Nov 2013  

OFF EFFEXOR Feb 2015    :D 

Tapered atenolol and omeprazole Dec 2013 - May 2014

 

Tapering tramadol, Feb 2015 100mg , March 2015 50mg  

 July 2017 30mg.  May 15 2018 25mg

Taking fish oil, magnesium, B12, folic acid, bilberry eyebright for eye pressure. 

 

My story http://survivingantidepressants.org/index.php?/topic/4199-hello-mammap-checking-in/page-33

 

Lesson learned, slow down taper at lower doses. Taper no more than 10% of CURRENT dose if possible

 

 

Link to post
  • Moderator Emeritus

Hi Verity, and welcome to SA from me too.

 

I'm really glad that you have found this site so early in the piece.  I was in a similar situation when I found SA.  I really found these helpful in understanding SA's recommendations:

 

Brain Remodelling


Video:  Healing From Antidepressants - Patterns of Recovery

 

The AD we take changes our brain, and it is when we reduce the dose too quickly that we experience withdrawal symptoms.  Dr Joseph Glenmullen's WD Symptoms Checklist

 

I tried to reduce my dose by 1/2, 100mg Pristiq to 50mg, and experienced 3 weeks of extreme brain fog.  After 3 weeks I couldn't type.  Being a professional typist I realised straight away that something was wrong.  I updosed and within 4 hours my brain fog started clearing and I was able to type again.  I knew it was not placebo but that my brain need the AD because I had a benchmark.

 

The good news is that since then I have been reducing my dose by no more than 10% of the previous dose and I am now down to 20mg.  I have experienced only mild withdrawal symptoms since November 2016 and my tapering has faded into the background.

NEW!!!     INTERVIEW with Altostrata, SA's founder    NEW!!! 

 

Plodding along inch by inch:  12" = 1',  3' =  36 " or 1 yard,  1760 yards  = 63,360" or 1 mile

Current from 6 Mar 2021:  Pristiq 0.328 mg

ADs since ~1992:  25+ years - 1 unknown, Prozac (muscle weakness), Zoloft; citalopram (pooped out) CTed (very sick for 2.5 wks a few months after); Pristiq:  50mg 2012, 100mg beg 2013 (Serotonin Toxicity)  Tapering Oct 2015 

My tapering program   My Intro (goes to my tapering graph)  My website

PLEASE NOTE:  I am not a medical professional.  I provide information and make suggestions.

Link to post

Thanks, mammaP and ChessieCat! I think I will do the tablet+liquid for a few days.

 

I may not have access to a computer over the next few days, but I will update again as soon as I am able!

 

:)

Ten years on Sertraline

Most recent maintenance dose: 50 mg

July 17: 25 mg daily

July 24: 25 mg, every other day

July 31: tried to stop

Aug. 1: took 25 mg

Aug 2: put away the bottle

Aug 9: back to 40 mg/daily

Link to post

I feel SO much better today. Thank you so much for this site and providing the info to show me the right way to come off sertraline gradually.

Ten years on Sertraline

Most recent maintenance dose: 50 mg

July 17: 25 mg daily

July 24: 25 mg, every other day

July 31: tried to stop

Aug. 1: took 25 mg

Aug 2: put away the bottle

Aug 9: back to 40 mg/daily

Link to post

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now
×
×
  • Create New...

Important Information

Terms of Use Privacy Policy